Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 352, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2007, 2:51 PM MDT for Cherry County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 2:51 PM MDT (20:51 UTC)
- Expired
- Aug 9, 2007, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 2371 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 092050 SVRLBF NEC031-092145- /O.NEW.KLBF.SV.W.0352.070809T2051Z-070809T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 345 PM MDT * AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF MORGAN LAKE...OR ABOUT 32 MILES SOUTH OF GORDON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF MORGAN LAKE BY 305 PM MDT... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD BY 340 PM MDT... 8 MILES WEST OF ROUND LAKE BY 345 PM MDT... LAT...LON 4271 10205 4212 10198 4211 10122 4275 10122 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 092118 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CDT THU AUG 9 2007 NEC031-092145- /O.CON.KLBF.SV.W.0352.000000T0000Z-070809T2145Z/ CHERRY NE- 318 PM MDT THU AUG 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTHWESTERN CHERRY COUNTY... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...OR ABOUT 35 MILES SOUTHEAST OF GORDON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 61 MILE MARKER 190 BY 325 PM MDT... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD BY 330 PM MDT... 6 MILES SOUTHWEST OF ROUND LAKE BY 345 PM MDT... LAT...LON 4271 10205 4212 10198 4211 10122 4275 10122 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:25 PM MDT, 26 minutes earlier.
Area forecast discussion, Aug 9, 2:25 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT THU AUG 9 2007
.SYNOPSIS...
AT 19Z...A SURFACE TROUGH OR DRY LINE SEPARATED 50F DEWPOINTS
FROM 65F. THIS FEATURE WAS LINED UP ALONG A LINE FROM PINE
RIDGE...THROUGH THEDFORD TO SIDNEY. THE SATELLITE DERIVED TOTAL
PRECIPITABLE SUPPORTED THIS LOCATION AS WELL. IN THE UPPER
LEVELS...RADAR DERIVED 700MB WIND AND WIND PROFILERS SHOWED AN UPPER
RIDGE HAD BECOME CENTERED ALONG THE TEXAS-OKLAHOMA RED RIVER
VALLEY.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE DRY LINE OVER WESTERN NEBRASKA IS EXPECTED TO BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT FOR THE NEXT TWO DAYS. IN THE PANHANDLE
WHERE BOUNDARY LAYER RELATIVE HUMIDITY IS VERY LOW...ONLY LIGHT RAIN
AMOUNTS ARE EXPECTED.
THE BIG NEWS OVER THE NEXT COUPLE OF DAYS IS HEAT. TEMPERATURES
IN NORTHWEST NEBRASKA WILL BE AT OR ABOVE 100F WITH 95-100F OVER
OTHER AREAS. IN NORTH CENTRAL NEBRASKA EAST OF AINSWORTH AND
THEDFORD...SURFACE DEWPOINTS IN THE MID 60S TO LOWER 70S WILL RAISE
HEAT INDICES TO NEAR 105. HOWEVER...SINCE TEMPERATURES AT NIGHT WILL
BE 75 OR BELOW...AN ADVISORY WILL NOT BE NEEDED.
&&
.LONG TERM...SUNDAY THROUGH THURSDAY.
THE MEDIUM AND LONG RANGE SIMULATIONS ARE STILL IN AGREEMENT
WITH THEIR HANDLING OF THE UPPER HIGH. STILL...THE CURRENT PATTERN
HAS BEEN QUITE PERSISTENT. THIS RAISES THE UNCERTAINTY SOME. SINCE
THE RUN-TO-RUN CONSISTENCY HAS BEEN PRETTY GOOD...OUR CONFIDENCE IN
THE FORECAST IS MODERATE TO HIGH. THE NET RESULT IS THAT THE UPPER
HIGH MIGRATES WESTWARD FROM ITS CURRENT POSITION. VERY WARM MID-
TROPOSPHERIC AIR WORKS ITS WAY INTO THE CENTRAL AND NORTHERN PLAINS.
THIS WILL RESULT IN SURFACE TEMPERATURES WELL ABOVE NORMAL IN
CENTRAL AND WESTERN NEBRASKA AND A FAIRLY STRONG CAP TO VERTICAL
MOTION. IF THE SURFACE DEWPOINTS ARE LOW ENOUGH...SAY AT OR BELOW
60F...HIGHS AT OR ABOVE 100 ARE POSSIBLE. AT THIS TIME...95-100
LOOKS REASONABLE FOR NEARLY ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SUNDAY THROUGH TUESDAY. ALSO...WITH LOWER DEWPOINTS
LIKELY...NIGHTS SHOULD BE MORE REASONABLE WITH LOWS IN THE LOW TO
MID 60S WEST TO NEAR 70 IN NORTH CENTRAL NEBRASKA. IT APPEARS THAT A
FRONT WILL COME THROUGH WEDNESDAY. THIS RAISES THE POSSIBILITY OF
THUNDERSTORMS ONCE AGAIN AND WILL OPEN THE WAY FOR SLIGHTLY LOWER
TEMPERATURES.
&&
.AVIATION...
ISOLATED THUNDERSTORM ACTIVITY IS THE PRIME CONCERN
TODAY...MAINLY IN NORTH CENTRAL NEBRASKA THROUGH 2Z TONIGHT.
OTHERWISE NO CIGS AND VFR CONDITIONS ARE EXPECTED. WINDS WILL
REMAIN UP OVERNIGHT AND DEW POINT SPREADS SUFFICIENT SUCH THAT
WIDESPREAD FOG IS NOT EXPECTED TO DEVELOP AGAIN FRIDAY MORNING.
&&
.FIRE WEATHER...
IN NORTHWEST NEBRASKA...FIRE ISSUES ARISE WITH LOW HUMIDITY
VALUES AT OR BELOW 15 PERCENT. ISOLATED THUNDERSTORM DEVELOPMENT IS
A POSSIBILITY FRIDAY AFTERNOON ALONG THE DRY LINE AS IT SURGES INTO
THE NORTHEAST PANHANDLE...RAISING THE POSSIBILITY OF DRY LIGHTNING
IN THE INITIAL STAGES. HOWEVER...WIND IS EXPECTED TO BE 15 TO 20 MPH
WHICH IS BELOW WARNING CRITERIA. STILL...WITH THE POTENTIAL FOR DRY
LIGHTNING...A FIRE WEATHER WATCH WOULD BE APPROPRIATE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH ZONE 204 LATE
FRIDAY MORNING TO EARLY EVENING.
&&
SPRINGER/HIRSCHHazardous weather outlook, Aug 9, 11:05 AM MDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 PM CDT THU AUG 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-101200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1205 PM CDT THU AUG 9 2007 /1105 AM MDT THU AUG 9 2007/ ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PEAK HEATING OF THE DAY...WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP AFTER 4 OR 5 PM TODAY. THESE STORMS WILL CONTINUE INTO THE EVENING AND HAVE THE CAPABILITY OF CREATING DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS A LOW PRESSURE SYSTEM MOVES ONTO THE NORTHERN PLAINS FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM VALENTINE TO BROKEN BOW. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A SECOND SIGNIFICANT HAZARD WHICH WILL BE WITH US THIS WEEK IS THE HEAT. TEMPERATURES WILL BE NEAR THE CENTURY MARK EACH DAY...THIS WEEK...AND PERSONS WORKING OUTDOORS WILL WANT TO MODIFY THEIR ACTIVITIES...AND TAKE COMMON SENSE PRECAUTIONS TO PROTECT THEMSELVES FROM THE DANGER OF HEAT EXHAUSTION AND HEAT STROKE. MORE INFORMATION IS AVAILABLE AT WEATHER.GOV .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:47 AM MDT | Dense Fog Advisory | LBF | Boyd, Brown, Garfield, Holt, Keya Paha, Rock and 1 more | 5 hr |
| Aug 9, 2:59 PM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 12 hr |
| Aug 9, 3:38 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Aug 9, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Aug 9, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Aug 9, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 61 min |
| Aug 9, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| Aug 9, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 55 min |
| Aug 9, 5:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Aug 9, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.